Alert archive / Nebraska / River Flood Advisories in 2015

River Flood Advisory 13, NWS North Platte, NE

December 20, 2015Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood advisory at Dec 20, 2015, 7:48 PM MST for Garden County, Keith County, Nebraska. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Dec 20, 2015, 7:48 PM MST (02:48 UTC)
Expired
Dec 24, 2015, 5:00 PM MST
In force
4 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WGUS83 KLBF 210248
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CST SUN DEC 20 2015

...The National Weather Service in North Platte has issued a Flood 
Advisory for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Minor overflows due to ice jamming are expected to continue this week. 
On Sunday evening law enforcement reported some ice jamming near the highway 
26 bridge near Lewellen with some water overflowing into a nearby meadow. The
river stage is forecast to rise to near 8.4 feet early Monday then slowly fall 
the next several days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-221448-
/O.NEW.KLBF.FL.Y.0013.151221T0248Z-151225T0000Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
748 PM MST SUN DEC 20 2015

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The North Platte River at Lewellen.
* until Thursday evening.
* At  4:00 PM Sunday the stage was 8.3 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 8.4 feet by tonight.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199 A and County 
  Road 44 A east of Highway 26. Homes near and along the river may 
  begin to flood.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

Roberg
6 follow-up statements
294 
WGUS83 KLBF 211601
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 AM CST MON DEC 21 2015

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Minor overflows due to ice jamming are expected to continue this
week along the North Platte river above Lake McConaughy. On Sunday
evening law enforcement reported some ice jamming near the highway 26
bridge near Lewellen with some water overflowing into a nearby
meadow. The river stage is forecast to remain near 8.4 feet today
then slowly fall the next several days as temperatures warm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-230401-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
901 AM MST MON DEC 21 2015

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Thursday evening.
* At  4:00 AM Monday the stage was 8.4 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will remain near 8.4 this morning...then
  begin to slowly fall.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199 A and County 
  Road 44 A east of Highway 26. Homes near and along the river may 
  begin to flood.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

14-Jacobs
822 
WGUS83 KLBF 220556
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 PM CST MON DEC 21 2015

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Minor overflows due to ice jamming are expected to continue this
week along the North Platte river above Lake McConaughy. Law enforcement 
reported some ice jamming continued near the highway 26 bridge near 
Lewellen with some water overflowing into a nearby meadow. The river 
stage is forecast to remain near 8.3 feet on Tuesday then slowly fall 
the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-231756-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1056 PM MST MON DEC 21 2015

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Thursday evening.
* At  4:00 PM Monday the stage was 8.4 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will slowly fall to 8.0 feet by Thursday.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199 A and County 
  Road 44 A east of Highway 26. Homes near and along the river may 
  begin to flood.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$

roberg
590 
WGUS83 KLBF 221549
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 AM CST TUE DEC 22 2015

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Minor overflows due to ice jamming are expected to continue this
week along the North Platte river above Lake McConaughy. Law
enforcement reported that ice jamming continued near the highway 26
bridge near Lewellen with some water overflowing into a nearby
meadow. The river stage is forecast to remain near 8.0 feet Today
then slowly fall over the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-240349-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
849 AM MST TUE DEC 22 2015

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Thursday evening.
* At  4:00 AM Tuesday the stage was 8.0 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will continue near 8.0 feet late this 
  morning...but slowly fall over the next couple days.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199 A and County 
  Road 44 A east of Highway 26. Homes near and along the river may 
  begin to flood.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

14-Jacobs
721 
WGUS83 KLBF 230318
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CST TUE DEC 22 2015

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Minor overflows due to ice jamming are expected to continue this
week along the North Platte river above Lake McConaughy. Law
enforcement reported that ice jamming continued near the highway 26
bridge near Lewellen with some water overflowing into a nearby
meadow. The river stage near 7.8 feet may fluctuate with a slow fall 
over the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-241518-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
818 PM MST TUE DEC 22 2015

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Thursday evening.
* At  4:00 PM Tuesday the stage was 7.8 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.8 feet by tonight.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

Roberg
411 
WGUS83 KLBF 231512
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 AM CST WED DEC 23 2015

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Minor overflows due to ice jamming are expected to continue this
week along the North Platte river above Lake McConaughy. Law
enforcement reported that ice jamming continued near the highway 26
bridge near Lewellen with some water overflowing into a nearby
meadow. The current river stage is near 7.6 feet but may fluctuate
with a steady fall over the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-250000-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
812 AM MST WED DEC 23 2015

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Thursday evening.
* At  4 AM Wednesday the stage was 7.6 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will fall to near 7.4 feet by late this 
  morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

14-Jacobs
031 
WGUS83 KLBF 241534
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 AM CST THU DEC 24 2015

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Minor overflows due to ice jamming are expected to continue this
week and weekend along the North Platte river above Lake McConaughy. 
The forecast calls for cold temperatures once again this coming
weekend...further ice jamming is possible. The current river stage is
near 7.3 feet but may fluctuate over the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-250000-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
834 AM MST THU DEC 24 2015

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until this evening.
* At  4 AM Thursday the stage was 7.3 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will fluctuate over the next several days as
  ice forms and releases.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

14-Jacobs

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Dec 20, 5:27 PM MST, 2 hours 21 minutes earlier.

Area forecast discussion, Dec 20, 5:27 PM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CST SUN DEC 20 2015

.SYNOPSIS...
ISSUED AT 321 PM CST SUN DEC 20 2015

SFC COLD FRONT HAS PUSHED SOUTH OF THE CWA THIS AFTERNOON WITH
NORTHWEST WINDS AT 10 TO 20 MPH IN ITS WAKE. EVEN WITH THE COLD
AIR ADVECTION OCCURRING...THE MIXING FROM THE STILL YET WARM TEMPS
ALOFT HAVE PUSHED TEMPS INTO THE 40S ACROSS SW NEB. NORTHERN NEB
SAW MORE COLD AIR AND EVEN WITH THE MIXING POST FRONTAL...TEMPS
ONLY AROUND 30. UPPER LEVEL RIDGE HAS SHIFTED EAST TODAY...OVER
THE EASTERN CONUS...WITH A TROUGH ALONG THE ROCKIES. ANOTHER
SUBTLE TROUGH IS ALONG THE WEST COAST.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 321 PM CST SUN DEC 20 2015

SUBTLE MIDLEVEL DISTURBANCE ACROSS THE CENTRAL ROCKIES WILL DRIFT
ACROSS KANSAS/SOUTHERN NEB EARLY TONIGHT. SOUNDINGS SHOWING GOOD
MOISTURE ALOFT AND WILL HAVE TO SATURATE TOP DOWN. MORNING MODELS
ARE A LITTLE STRONGER WITH THE WAVE THAN PREVIOUS AND HAVE ADDED
SOME FLURRIES. THE DRY MID LAYER MAYBE TO MUCH TO OVERCOME AND
RESULT IN NOTHING REACHING THE GROUND. OTHERWISE BL MOISTURE ON THE
INCREASE AND MODELS FAVOR STRATUS DEVELOPING OVERNIGHT. THE CLOUDS
WILL KEEP TEMPS FROM FALLING TO FAR OVERNIGHT...WIDESPREAD TEENS.

TOMORROW WILL SEE SEASONAL TEMPS IN THE MID 30S TO MID 40S...COOLEST
ACROSS NW NEB THANKS TO THE LINGERING SNOW PACK. MOSTLY CLOUDY SKIES
WILL GIVE WAY TO DECREASING CLOUDS FROM WEST TO EAST.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 321 PM CST SUN DEC 20 2015

MONDAY NIGHT THROUGH WEDNESDAY...A FAIRLY STRONG SOUTH WIND DEVELOPS
MONDAY NIGHT. WINDS BEGIN INCREASING AROUND MIDNIGHT. SOME LOWS IN
THE TEENS COULD OCCUR IN THE EVENING...OTHERWISE 20S WOULD PREVAIL.

A CHINOOK DEVELOPS TUESDAY WITH 3O TO 40 KT WINDS 850MB-700MB. 990
MB LOW PRESSURE MOVES THROUGH THE DAKOTAS. TEMPERATURES COULD RISE
INTO THE UPPER 40S TO 50F BUT HIGH CLOUDS AND SNOW COVER WILL
INTERFERE WITH THE HEATING CYCLE. LOW TO MID 40S WOULD BE MORE
LIKELY. COLD AIR WILL BE MOVING INTO WRN NEB DURING THE AFTN HELPING
WITH MIXING PROCESSES.

COOLER AIR CONTINUES MOVING IN TUESDAY NIGHT. A SECOND REINFORCING
COLD FRONT BRUSHES NCNTL NEB AFTER MIDNIGHT. BOTH OF THESE FEATURES
SHOULD DISRUPT THE INVERSION PROCESS SUGGESTING LOWS IN THE 20S.

WEST WINDS INCREASE WEDNESDAY AFTN PRODUCING A BORA-LIKE CONDITION
ACROSS THE PANHANDLE. HIGHS SHOULD REMAIN IN THE 30S TO AROUND 40
WITH GENERALLY CLEAR SKIES. SOME HIGH CLOUDS MAY BE MOVING EAST OFF
THE COLO ROCKIES.

SNOW CHANCES HINGE ON THE TRACK OF A NRN STREAM DISTURBANCE TUESDAY
NIGHT. THE GFS AND GFS ENSEMBLE ARE THE ONLY MODELS PRODUCING SNOW
AND THAT WOULD BE ACROSS SWRN NEB AS THE SYSTEM SPLITS NORTH AND
SOUTH. OTHERWISE FLURRIES OR ISOLATED SNOW SHOWERS ARE POSSIBLE
ACROSS NRN NEB. THE LACK OF ANY SORT OF MEANINGFUL TEMPORAL AND
SPACIAL CONSENSUS IN THE MODELS PROHIBITS MENTION FOR THIS PORTION
OF THE FORECAST.

WEDNESDAY NIGHT THROUGH SUNDAY...THERE IS STILL NO RUN TO RUN
CONTINUITY WITH THE APPROACHING LONG WAVE TROF NEXT WEEK. THUS THE
LOCATION OF FRONTS AND AREAS OF WARM AIR ADVECTION AFFECTING THE
FORECAST ARE SUSPECT. TODAYS GFS AND ECM KEEP COLD AIR ACROSS THE
FCST AREA ALL WEEK WITH HIGHS IN THE 30S EVERY DAY EXCEPT 20S
SATURDAY WHEN ARCTIC AIR WILL IN PLACE BRIEFLY. AS THE LONG WAVE
TROF LIFTS EAST...WARM AIR WILL BACK FILL ACROSS THE NRN ROCKIES AND
GET SWEPT EAST INTO NEB SUNDAY.

30-40 POPS ARE IN PLACE FRIDAY THROUGH SATURDAY IN EXPECTATION OF AT
LEAST A LEAD SHORT WAVE EJECTING THROUGH THE CNTL PLAINS. THIS IS
ABOUT 1 STATE SOUTH OF LAST NIGHTS MODEL RUNS. THE PTYPE IS
UNCERTAIN TODAY...THE ECM SHOWS SNOW AND ICE WHILE THE GFS IS MOSTLY
SNOW WITH SOME ICE ACROSS CNTL NEB.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 627 PM CST SUN DEC 20 2015

IFR CEILINGS TO PERSIST AT KVTN OVERNIGHT UNTIL 14Z MONDAY. AFTER
14Z...STRATUS SHOULD SCATTER OUT WITH VFR CONDITIONS. AT
KLBF...VFR CONDITIONS ARE FORECAST TO BECOME IFR BY 03Z...AND
PERSIST UNTIL 15Z...ALSO SCATTERING OUT AND BECOMING VFR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...CDC
AVIATION...ROBERG
Hazardous weather outlook, Dec 20, 2:42 PM MST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CST SUN DEC 20 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-212145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
342 PM CST SUN DEC 20 2015 /242 PM MST SUN DEC 20 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW IS POSSIBLE CHRISTMAS EVENING THROUGH SATURDAY ACROSS THE
PLAINS. LOW CONFIDENCE ON THE TRACK OF THE SYSTEM BRING THE
CHANCE FOR SNOW AT THIS TIME. ANYONE WITH HOLIDAY TRAVEL PLANS
SHOULD MONITOR THE FORECAST FOR CHANGES TO SNOW AMOUNTS AND
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

Nearby

River Flood Advisories in Nebraska, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.